Aprindine-induced polymorphous ventricular tachycardia

Daniel Scagliotti, Boris Strasberg*, Hamid A. Hai, Richard Kehoe, Kenneth Rosen

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Five cases of aprindine-induced polymorphous ventricular tachycardia (torsade de pointes) are presented. In four cases, polymorphous ventricular tachycardia appeared after the oral administration of aprindine and in one patient after the intravenous administration of 400 mg of aprindine. One patient had mild hypokalemia at the time of polymorphous ventricular tachycardia so that a direct cause and effect relation between the drug and the tachycardia cannot be established. All five patients manifested Q-T prolongation and recurrent syncope due to polymorphous ventricular tachycardia. In all five, polymorphous ventricular tachycardia subsided once administration of aprindine was discontinued.

Original languageEnglish
Pages (from-to)1297-1300
Number of pages4
JournalAmerican Journal of Cardiology
Volume49
Issue number5
DOIs
StatePublished - 1 Apr 1982
Externally publishedYes

Funding

FundersFunder number
National Institutes of Health
National Heart, Lung, and Blood InstituteR01HL018794

    Fingerprint

    Dive into the research topics of 'Aprindine-induced polymorphous ventricular tachycardia'. Together they form a unique fingerprint.

    Cite this